Alert archive / Nevada / Winter Storm Warnings in 2012

Winter Storm Warning 3, NWS Elko, NV

January 23, 20124 counties in Nevada

NWS Elko, NV issued this winter storm warning at Jan 23, 2012, 9:13 AM PST for 4 counties in Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2012, 9:13 AM PST (17:13 UTC)
Expired
Jan 23, 2012, 3:22 PM PST
In force
6 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 5.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS45 KLKN 231713
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
913 AM PST MON JAN 23 2012

...PACIFIC STORM BRINGING HEAVY SNOW TO PORTIONS OF NORTHERN AND
CENTRAL NEVADA THROUGH THIS EVENING...

NVZ034-240515-
/O.UPG.KLKN.WW.Y.0002.000000T0000Z-120124T0000Z/
/O.NEW.KLKN.WS.W.0003.120123T1713Z-120124T0600Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
913 AM PST MON JAN 23 2012

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 PM PST THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* SNOW ACCUMULATIONS: UP TO AN ADDITIONAL 5 TO 7 INCHES ARE LIKELY.

* TIMING: HEAVIEST SNOW IS EXPECTED THIS AFTERNOON THROUGH EVENING.

* LOCATIONS INCLUDE: RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...
  LAMOILLE CANYON...SECRET PASS.

* IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE
  IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS
  ROADS ARE COLD ENOUGH TO BECOME SNOW PACKED AND SLICK.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
WWW.NVROADS.COM.

&&

$$

NVZ031-032-036-240300-
/O.NEW.KLKN.WS.W.0003.120123T1713Z-120124T0300Z/
/O.EXT.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...H D SUMMIT...ELKO...SPRING CREEK...PEQUOP SUMMIT...
WELLS...CARLIN...BATTLE MOUNTAIN...EMIGRANT PASS
913 AM PST MON JAN 23 2012

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING
   ABOVE 5500 FEET...

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
   EVENING BELOW 5500 FEET...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING ABOVE 5500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7
PM PST THIS EVENING. THE WINTER WEATHER ADVISORY BELOW 5500 FEET
IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING.

* SNOW ACCUMULATIONS: 1 TO 4 ADDITIONAL INCHES BELOW 550O
  FEET...WITH 2 TO 5 ADDITIONAL INCHES ABOVE 5500 FEET.

* TIMING: HEAVIEST SNOW IS EXPECTED FROM MID MORNING THROUGH LATE 
  AFTERNOON.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT...
  ELKO...SPRING CREEK...PEQUOP SUMMIT... WELLS...CARLIN...BATTLE
  MOUNTAIN...EMIGRANT PASS

* IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE
  IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS
  ROADS ARE COLD ENOUGH TO BECOME SNOW PACKED AND SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE...ESPECIALLY ON SUMMITS. FOR THE LATEST ROAD CONDITIONS CALL
511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ033-035-240300-
/O.EXB.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
913 AM PST MON JAN 23 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR BRIEF HEAVY SNOW WHICH IS IN EFFECT UNTIL 7 PM PST
THIS EVENING.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES IN VALLEYS...WITH 3 TO 5 
  INCHES IN MOUNTAINS. 

* TIMING: HEAVIEST SNOW IS EXPECTED LATE MORNING TO LATE AFTERNOON 
  TODAY.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK

* IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE
  IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS
  ROADS ARE COLD ENOUGH TO BECOME SNOW PACKED AND SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&



$$

NVZ037-240300-
/O.EXT.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
913 AM PST MON JAN 23 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* SNOW ACCUMULATIONS: ADDITIONAL 2-4 INCHES IN VALLEYS...WITH 3 TO
  5 INCHES IN MOUNTAINS.

* TIMING: HEAVIEST SNOW IS EXPECTED MID MORNING UNTIL LATE AFTERNOON.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND
  VALLEY...PINTO SUMMIT

* IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL 
  BE IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE 
  AFFECTED AS ROADS ARE COLD ENOUGH TO BECOME SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&



$$

NVZ030-240000-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-120124T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
913 AM PST MON JAN 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* SNOW ACCUMULATIONS: ADDITIONAL 1 TO 3 INCHES IN VALLEYS...WITH
  UP TO 5 INCHES IN MOUNTAINS.

* TIMING: HEAVIEST SNOW IS EXPECTED LATE MORNING TO MID AFTERNOON
  TODAY.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT

* IMPACTS: MAINLY SNOW ACCUMULATIONS. DRIVING CONDITIONS WILL BE
  IMPACTED BY REDUCED VISIBILITY. TRAVEL WILL ALSO BE AFFECTED AS
  ROADS ARE COLD ENOUGH TO BECOME SNOW PACKED AND SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&



$$
1 follow-up statement
027 
WWUS45 KLKN 232322
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
322 PM PST MON JAN 23 2012


NVZ031-032-036-240030-
/O.CAN.KLKN.WS.W.0003.000000T0000Z-120124T0300Z/
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...H D SUMMIT...ELKO...SPRING CREEK...PEQUOP SUMMIT...
WELLS...CARLIN...BATTLE MOUNTAIN...EMIGRANT PASS
322 PM PST MON JAN 23 2012

...WINTER STORM WARNING IS CANCELED...
...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WINTER
STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. 

SNOWFALL HAS DECREASED RAPIDLY AND WILL CONTINUE TO DO SO.
SECONDARY ROADS ARE STILL IN BAD SHAPE IN SOME AREAS. BOTH THE
WARNING AND ADVISORY ARE CANCELED...HOWEVER PLEASE USE CAUTION
WHEN TRAVELING OR WORKING OUTDOORS.

$$

NVZ034-240030-
/O.CAN.KLKN.WS.W.0003.000000T0000Z-120124T0600Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
322 PM PST MON JAN 23 2012

...WINTER STORM WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WINTER
STORM WARNING. 

RADAR SHOWS SNOW SHOWER DECREASING IN COVERAGE AND INTENSITY.
HOWEVER SOME SHOWERS WILL LINGER INTO THE NIGHT. SOME SECONDARY
ROADS WILL STILL REMAIN SNOW PACKED OR SLICK...SUCH AS LAMOILLE
CANYON ROAD AND SECRET PASS. USE CAUTION WHEN TRAVELING OR WORKING
OUTDOORS.

$$

NVZ030-240030-
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-120124T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
322 PM PST MON JAN 23 2012

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WINTER
WEATHER ADVISORY. 

SNOW SHOWERS HAVE ALL BUT STOPPED. A FEW MAY LINGER OVER HIGHER
TERRAIN INTO THE EVENING. SOME ROADS MAY STILL BE SLICK. USE
CAUTION WHEN TRAVELING OR WORKING OUTDOORS.

$$

NVZ033-035-037-240030-
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-120124T0300Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
322 PM PST MON JAN 23 2012

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WINTER
WEATHER ADVISORY. 

SNOW IS DECREASING AND WILL CONTINUE TO DO SO. MANY ROADS WILL
REMAIN SNOW PACKED AND SLICK. PLEASE USE CAUTION WHEN TRAVELING OR
WORKING OUTDOORS..

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 9:05 AM PST, 8 minutes earlier.

Area forecast discussion, Jan 23, 9:05 AM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
905 AM PST MON JAN 23 2012

.SYNOPSIS...SNOW WILL CONTINUE THROUGH LATE TODAY CAUSING
HAZARDOUS TRAVEL CONDITIONS. DRY AND MILDER WEATHER IS EXPECTED TO
PREVAIL FOR THE REMAINDER OF THE WEEK.

&&

.UPDATE...DECIDED TO UPGRADE THE WINTER WEATHER ADVISORY FOR NE
NEVADA TO A WINTER STORM WARNING THROUGH 7 PM...ABOVE 5500 FEET.
THIS WARNING INCLUDES ELKO COUNTY...AND NORTHERN LANDER AND EUREKA
COUNTIES /AGAIN ABOVE 5500 FEET/. ADDITIONAL BANDS OF SNOW WILL
CONTINUE THROUGH 7 PM. SNOW WILL BE MODERATE TO HEAVY AT
TIMES...RESULTING IN VERY LIMITED VISIBILITY AT TIMES AND SEVERAL
INCHES OF ADDITIONAL ACCUMULATION. WINDS WILL BE LIGHT SO NO
BLOWING AND DRIFTING IS EXPECTED. ROADWAYS WILL BE PARTICULARLY
HAZARDOUS IN OPEN RURAL AREAS...AND AREAS WHERE ROADS ARE NOT
TREATED OUTSIDE OF CITIES. 12Z NAM FORECASTS A STRONG MESOSCALE
BAND OF HEAVY SNOW ALONG THE INTERSTATE 80 CORRIDOR THROUGH 4
PM...FROM NEAR WINNEMUCCA TO EASTERN ELKO COUNTY. GIVEN THE
EXPECTED IMPACTS FOR TRAVELERS ALONG INTERSTATE 80...ESPECIALLY ON
THE SUMMITS/PASSES ABOVE 5500 FEET...WE FELT AN UPGRADE TO A
WARNING WAS WARRANTED. SOME VALLEYS WILL REACH STORM TOTALS OF
OVER 6 INCHES.

COLD FRONT EXPECTED TO PASS THROUGH NORTHERN NEVADA BY 4 PM.
EXPECT ENHANCED SNOWFALL RATES AT TIME OF COLD FROPA...BUT AGAIN
WINDS WILL REMAIN LESS THAN 10 MPH MOST OF THE DAY. UPSLOPE SNOW
EXPECTED TO CONTINUE ON NW FACING SLOPES THROUGH 10 PM...SO
CONTINUED THE WINTER STORM WARNING FOR THE RUBY MOUNTAINS THROUGH
THE EVENING. TURNER

AVIATION UPDATE...KWMC AND KEKO EXPECTED TO REMAIN NEAR/BELOW
CATEGORY A /LANDING MINIMUM/ THRESHOLDS THROUGH MUCH OF THE DAY.
IFR IS LIKELY...WITH OCCASIONAL LIFR/VLIFR. WINDS WILL BE LIGHT
WITH NO BLSN EXPECTED...HOWEVER RUNWAY PLOWING OPERATIONS WILL
REMAIN NECESSARY PARTICULARLY AT KEKO. -SN WILL ALSO AFFECT KTPH
AND KELY THROUGH 00Z...BUT VERY LOW CEILINGS/VISIBILITY ARE NOT
EXPECTED TO BE AS PERSISTENT ACROSS CENTRAL NEVADA. CONDITIONS ARE
EXPECTED TO RAPIDLY IMPROVE TO VFR AT ALL TAF SITES BY 06Z. TURNER

&&

.PREV DISCUSSION... /ISSUED AT 232 AM /

SYNOPSIS...A FAST MOVING LOW PRESSURE SYSTEM WILL PUSH ACROSS THE
REGION TODAY. THIS STORM WILL BE COLD ENOUGH TO PRODUCE ACCUMULATING
SNOWS OVER MUCH OF NORTHERN NEVADA. SLICK ROAD CONDITIONS ARE
ANTICIPATED. ANOTHER RIDGE OF HIGH PRESSURE WILL RETURN TO THE
SILVER STATE FOR THE REMAINDER OF THE WEEK RESULTING IN ABOVE
NORMAL TEMPERATURES AND DRY WEATHER.

SHORT TERM...TODAY THROUGH WEDNESDAY. A VERY PROGRESSIVE PATTERN
WILL BE ON DECK FOR THIS FORECAST PERIOD. ALREADY AT 700
MB...TEMPERATURES RANGE FROM -5C TO -9C...SUFFICE TO SAY THAT COLD
AIR IS IN PLACE...WITH THE TROP FOLD EXPECTED TO SWEEP ACROSS THE
LKN CWA LATER TODAY. JET STREAKS WILL CONTINUE TO PUSH EAST FROM
THE PACIFIC INTO NEVADA. FORMIDABLE CONVERGENCE AT 700 MB
CONCURRENT WITH THE FRONTAL PASSAGE ACROSS THE SILVER STATE WILL
RESULT IN ANOTHER ROUND OF WINTRY WEATHER FOR PORTIONS OF THE LKN
CWA TODAY. UPSLOPE ENHANCEMENT WILL COME INTO PLAY FOR THE SANTA
ROSA RANGE...INDEPENDENCE MTS...RUBIES AND JARBIDGE WILDERNESS
AREA. PWS WITH THIS SYSTEM WILL RANGE BETWEEN .30 TO .40 OF AN
INCH AND SNOW LEVELS WILL HOVER BETWEEN 4000 AND 5000 FEET.

PROGGED SKEW-T DATA SUGGESTS THAT THE VERTICAL COLUMN OVER THE
CITY OF ELKO FROM THE SURFACE TO ROUGHLY 650 MB WILL BE SATURATED
OR NEAR SATURATED FROM 18Z TO 21Z MONDAY...WHICH JUSTIFIES
EXPANDING THE AREAL COVERAGE OF THE WINTER WEATHER ADVISORY. THIS
WILL BE A FAST MOVING SYSTEM...AND SNOW ACCUMULATIONS ARE EXPECTED
IN THE VALLEYS. INTERESTINGLY THE ENSEMBLE MEMBERS OF THE GFS AND
EC DEPICT A WIDE SPREAD ON THE TRACK OF THE SURFACE LOW...BUT
THERE APPEARS TO BE A TIGHT CLUSTERING JUST SOUTH OF THE LKN CWA
FOR THE DURATION OF THE EVENT.

TUESDAY...THE RIDGE WILL BUILD BACK INTO THE REGION... ALONG WITH
IT...EXPECTING POSITIVE HEIGHT ANOMALIES AT 500 MB. BY 00Z
WEDNESDAY...THE EC HAS THE 570 DAM NORTH OF THE CITY OF ELKO AND
NEAR ELY...AND BY 6Z...THE 576 DAM WILL NEAR BATTLE MOUNTAIN.
EXPECTING ABOVE NORMAL AFTERNOON TEMPERATURES. THE ONLY POSSIBLE
FLY IN THE OINTMENT WILL BE IF THE SNOWPACK IN THE VALLEYS DOES
NOT MELT QUICKLY ENOUGH.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE
HAVING DIFFICULTY AGREEING THIS MORNING. THEY ARE ONLY IN GOOD
AGREEMENT THROUGH THURSDAY. MILD RIDGING IS EXPECTED WEDNESDAY NIGHT
THROUGH THURSDAY WITH PRECIPITATION BREAKING OUT NEAR THE OR/ID
BORDERS. ON THURSDAY NIGHT SOME AGREEMENT HOLDS WITH THE ECMWF BEING
THE OUTLIER SHOWING A SHALLOW SHORTWAVE MOVING THROUGH THE RIDGE
CREST. DISAGREEMENT BECOMES RAMPANT BY FRIDAY. DID NOT CHANGE MUCH
THIS SHIFT DUE TO THE INCONSISTENCIES WITH THE PATTERN. MOST POPS
ARE IN THE NORTH EACH PERIOD THROUGH FRIDAY.

AVIATION...WITH SNOWFALL EXPECTED MUCH OF THE DAY...IFR VIS AND MVFR
CIGS CAN BE EXPECTED AT KWMC AND KEKO THROUGHOUT THE DAY AND INTO
THE EVENING. KELY MAY BEGIN EXPERIENCING MVFR CONDITIONS IN THE
AFTERNOON. KTPH SHOULD PRIMARILY STAY IN THE VFR CATEGORY AS MOST
OF THE PRECIPITATION WILL BE TO THE NORTH.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING BELOW 5500
FEET FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY.

WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING ABOVE 5500 FEET
FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN
EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY.

WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
HUMBOLDT COUNTY.

WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR EXTREME
EASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY...WHITE PINE COUNTY.

WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR RUBY
MOUNTAINS/EAST HUMBOLDT RANGE.

&&

99/99
Hazardous weather outlook, Jan 23, 3:10 AM PST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
310 AM PST MON JAN 23 2012

NVZ030>032-034-036-037-240000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
310 AM PST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A FAST MOVING FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION
TODAY...AND IT HAS ALREADY BEGUN TO SNOW AT MULTIPLE LOCATIONS.
THIS STORM WILL BE COLD ENOUGH TO PRODUCE ACCUMULATING SNOWS OVER
MUCH OF NORTHERN NEVADA. WINTER WEATHER ADVISORIES HAVE BEEN
ISSUED FOR HUMBOLDT...LANDER...EUREKA...AND ELKO COUNTIES.

TRAVEL DIFFICULTIES ANTICIPATED. EXPECT REDUCTIONS IN VISIBILITY
AND SLICK ROAD CONDITIONS. AT OF 2 AM PST...SURFACE ROAD
TEMPERATURES ALONG INTERSTATE 80 RANGED FROM 24F TO 31F...ALONG
HIGHWAY 50 SURFACE ROAD TEMPERATURES RANGED FROM 23F TO
30F...ALONG HIGHWAY 93 SURFACE ROAD TEMPERATURES RANGED FROM 24F
TO 27F. TEMPERATURES ARE PROJECTED TO DECREASE EVEN LOWER THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER RIDGE OF HIGH PRESSURE WILL RETURN FOR THE REMAINDER OF
THE WEEK RESULTING IN ABOVE NORMAL TEMPERATURES AND DRY WEATHER.
EXPECTING VERY PLEASANT AFTERNOON TEMPERATURES BY JANUARY
STANDARDS IN THE HIGH DESERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-033-035-240000-
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
310 AM PST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A PACIFIC LOW WILL PUSH ACROSS NEVADA TODAY USHERING WINTRY
WEATHER INTO THE REGION. SNOW ACCUMULATIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER RIDGE OF HIGH PRESSURE WILL RETURN FOR THE REMAINDER OF
THE WEEK RESULTING IN ABOVE NORMAL TEMPERATURES AND DRY WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Winter Storm Warnings in Nevada, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.